Alert archive / Massachusetts / Flash Flood Warnings in 2009
Flash Flood Warning 1, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this flash flood warning at Jun 13, 2009, 9:21 PM EDT for Franklin County, Massachusetts. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2009, 9:21 PM EDT (01:21 UTC)
- Expired
- Jun 13, 2009, 11:31 PM EDT
- In force
- 2 hr
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Flood severity
- None
County Franklin County, MA
The radar
The Albany radar (KENX), 120 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 1.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KBOX 140121
FFWBOX
MAC011-140415-
/O.NEW.KBOX.FF.W.0001.090614T0121Z-090614T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
921 PM EDT SAT JUN 13 2009
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...
THIS INCLUDES THE CITY OF GREENFIELD...
* UNTIL 1215 AM EDT
* AT 918 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAIN WILL CAUSE RAPID FLOODING OF SMALL
STREAMS. FLOODING OF URBAN AREAS...INCLUDING ROADS AND UNDERPASSES IS
ALSO EXPECTED. DO NOT DRIVE THROUGH FLOODED ROADWAYS.
ISOLATED LOCATIONS NEAR THE SAWMILL RIVER OF EAST CENTRAL FRANKLIN
COUNTY MAY RECEIVE RAINFALL OF 4 INCHES BY 1 AM. HEAVY RAINS
CONTINUE MOVING EAST FROM NORTHERN BERKSHIRE COUNTY INTO FRANKLIN
COUNTY.
EXCESSIVE RUNOFF FROM HEAVY RAIN WILL CAUSE RAPID FLOODING OF CREEKS
AND SMALL STREAMS. FLOODING OF ROADS AND UNDERPASSES IS ALSO
EXPECTED.
MOST FLOOD DEATHS OCCUR IN VEHICLES. NEVER DRIVE INTO AREAS WHERE
WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY
APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP
VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODING ROADS MAKE THE
SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN TAUNTON.
LAT...LON 4266 7292 4270 7257 4271 7230 4263 7223
4256 7231 4251 7261 4256 7296
$$
DRAG1 follow-up statement
000
WGUS71 KBOX 140331
FFSBOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1131 PM EDT SAT JUN 13 2009
MAC011-140341-
/O.CAN.KBOX.FF.W.0001.000000T0000Z-090614T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN MA-
1131 PM EDT SAT JUN 13 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL FRANKLIN
COUNTY...
RAINFALL HAS DIMINISHED CONSIDERABLY AND THE THREAT FOR FLASH
FLOODING HAS ENDED.
LAT...LON 4266 7292 4270 7257 4271 7230 4263 7223
4256 7231 4251 7261 4256 7296
$$
KJCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 8:21 PM EDT, 1 hour earlier.
Area forecast discussion, Jun 13, 8:21 PM EDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 821 PM EDT SAT JUN 13 2009 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE TRACKING NORTH OF A STALLED FRONT WILL BRING A PERIOD OF UNSETTLED WEATHER OVERNIGHT AND SUNDAY. TEMPERATURES WILL AVERAGE NEAR OR BELOW NORMAL DAILY...SUNDAY THROUGH PROBABLY AT LEAST NEXT FRIDAY AS THE ESSENTIAL WIND FLOW ARRIVES OFF THE ATLANTIC. HIGH PRESSURE WILL BE OVER OR JUST SOUTH OF THE MARITIMES WITH THE NEXT MORE CONCENTRATED AREA OF APPROACHING LOW PRESSURE EXPECTED HERE NEXT FRI OR SAT. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... LOW PRES JUST S OF ALB AT 8 PM WITH NOTABLE CNV AFN-PSF. STMTS BEING ISSUED. SKYWARN ACTIVATED NW AM AND SW NH. SO FAR...NO HAIL REPORTS. BIGGEST STORM ATTM WITH 54 DB TO 14K IN E FRANKLIN COUNTY. RFALL RATE MUST BE NR 1.5 TO 2/HR BUT STORMS PASSING THRU...SO FAR. CONCERN IS NR MA/VT/S NH BORDER NEXT 3 HRS. INCREASINGLY RICH AREA OF MOISTURE CONVERGENCE AND LOW LVL MOISTURE TRANSPORT INTO NW MASS AND SW NH THIS EVENING WHILE MID LEVEL FLOW CONTS RATHER WEAK OUT OF THE WSW. THIS HAS BEEN MODELED FOR SEVERAL CYCLES AS A VULNERABLE AREA FOR POTENTIALLY EXCESSIVE RAINFALL IN A POSSIBLE SHARS SITN OVERNIGHT. THE COMBINATION OF INCREASING WEAK LLJ MOIST CONVERGENCE...COOLING ALOFT AS A 500 MB SHORT WAVE /ASSOC SEVERAL DEGS COOLING AT 500 MB OVERNIGHT/ ARRIVES FROM THE WEST WHILE LOW PRES AND INVERTED TROF FOCUS WAA VCNTY DDH-PSF-ORE EARLY TONIGHT. SHOWERS NOW INTENSIFYING STEADILY IN PWAT 1SD ABOVE NORMAL. WILL CONT TO MONITOR FOR POSSIBLE EXCESSIVE RFALL DURING THE NIGHT. SKYWARN MIGHT NEED ACTIVATION NW MA AND SW NH DURING THE NIGHT. ZFP AND PRODUCT UPDATE WAS FOR FOG ARRIVING CHH AND POINTS NWD PER SAT AND WEBCAM IMAGERY THROUGH 515 PM. FROM THE 4 PM DISCUSSION BELOW... A SHORT WAVE DISTURBANCE WAS CROSSING WESTERN NEW YORK STATE LATE THIS AFTERNOON. MEANWHILE AN INVERTED TROUGH REMAINS ACROSS THE MID ATLANTIC REGION INTO EASTERN PENNSYLVANIA AND EASTERN NEW YORK. THIS IS WHERE THE BEST LOW LEVEL CONVERGENCE AND SURFACE BASED INSTABILITY AXIS HAS BEEN FOCUSED MUCH OF THE AFTERNOON WITH NUMEROUS SHOWERS AND THUNDERSTORMS. EXPECT THE SHORT WAVE DISTURBANCE TO CROSS SOUTHERN NEW ENGLAND TONIGHT. INCREASING LOW LEVEL MOISTURE CONVERGENCE VIA A SOUTHERLY 925MB LOW LEVEL JET...AND COOLING TEMPERATURES ALOFT DUE TO THE APPROACHING SHORT WAVE DISTURBANCE WILL BRING SHOWERS TO MUCH OF INTERIOR SOUTHERN NEW ENGLAND TONIGHT. THE NAM AND GFS FOCUS MUCH OF THE BEST LOW LEVEL CONVERGENCE ACROSS THE NORTHWESTERN ZONES TONIGHT. INCLUDED THE MENTION OF THUNDERSTORMS MAINLY DUE TO ELEVATED INSTABILITY ALOFT. K INDICES RISE INTO THE LOWER TO MID 30S WITH SHOWALTER INDICES DROPPING TO AROUND ZERO. INSERTED CHANCE THUNDER. SOUTHEASTERN AREAS MAY NOT EXPERIENCE ANY RAINFALL UNTIL AROUND DAYBREAK SUNDAY. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/... SUNDAY...AN INVERTED TROUGH PROGRESSES THROUGH THE AREA WITH CONSIDERABLE CLOUDS AND SHOWERS. TEMPERATURES COOL AT H5 BUT MID LEVEL LAPSE RATES AND LOW LEVEL INSTABILITY DO NOT LOOK AS FAVORABLE FOR CONVECTION SO LEFT OUT THE MENTION AT THIS TIME. CONSIDERABLE CLOUD COVER AND LIGHT ONSHORE FLOW WILL KEEP TEMPERATURES UNSEASONABLY COOL EXCEPT WELL INLAND WHERE SOME RECOVERY COULD TAKE PLACE WITH LIGHT NORTHERLY SURFACE WINDS AND SOME DRYING DURING THE AFTERNOON. SUNDAY NIGHT...NORTHEAST FLOW AND PERSISTENT LOW LEVEL MOISTURE TRAPPED UNDERNEATH A WEAK LOW LEVEL INVERSION WILL PROBABLY KEEP CLOUDS LOCKED IN FROM THE WORCESTER HILLS EAST TO THE COAST. COULD BE SOME PATCHY DRIZZLE NEAR THE COAST BUT NOT A HIGH PROBABILITY SO LEFT OUT THE MENTION AT THIS TIME. && .LONG TERM /MONDAY THROUGH SATURDAY/... IT APPEARS THIS PERIOD IS PRIMARILY DOMINATED BY SFC HIGH PRES CENTERED NEAR OR JUST S OF THE MARITIMES WITH A RIDGE WESTWARD INTO NEW ENGLAND. THIS KEEPS THE FLOW HERE ESSENTIALLY IN SOME OF NE TO SSE COMPONENT VIRTUALLY THROUGHOUT...PREVENTING ANY OUTBREAK OF SUMMER HEAT. GEFS AND ECMWF CONT TO SHOW A TENDENCY FOR TROFFING TO REDEVELOP HERE IN THE NE USA AND KEEP THE RIDGE OF HOT HIGH PRES CENTERED IN THE LOWER MISS VALLEY. THERE ARE SOME DEPARTURES BETWEEN ECMWF-UKMET AND GEFS NEXT FRI...SAT AND SUNDAY. FOR NOW...AM STAYING WITH THE COOLER PATTERN AND NOT BUYING INTO THE UKMET EWD SHIFT OF THE RIDGE INTO THE SE USA. AS FOR THE ECMWF ATTEMPT AT HEAT HERE NEXT SAT... ITS POSSIBLE BUT NOT PROBABLE. IT WAS ADVERTISING HEAT HERE DURING THE END OF THIS COMING WORK WEEK IN SOME RUNS I SAW EARLY THIS PAST WEEK AND IT HAS SINCE BACKED OFF. THEREFORE...THIS FCST IS BASICALLY A 50 50 BLEND OF THE 12Z GFS OP RUN AND THE 4AM OFFICIAL KBOX FCST WITH ADDITIONAL BLENDING OF THE NAM WINDS WHERE AVBL. THE SHOWER RISKS APPEAR TO BE HINGED ON SEWD SPILLAGE FROM THE MORE UNSTABLE AREAS TO OUR WEST MONDAY INTO TUE MORNING AS THE FINAL PORTION OF THE COOL POOL ALOFT DRIFTS SEWD. MIDWEEK LOOKS DRY PER RIDGING ALOFT. THEN LATE NEXT WEEK OR WEEKEND...IT APPEARS WE HAVE MORE CONCENTRATED ATLC INFLOW/WAA AND AN UNDERSTATED POP AND RISK FOR RAIN IN OUR CURRENT FCST FOR SOMETIME IN THE PERIOD THU-SAT. THUNDER IS FCST WITH LOW CONFIDENCE OF OCCURRENCE MONDAY AND NEXT WEEKEND PER SBLI LESS THAN 0. SRF: RIP CURRENT RISK MAY INCREASE NEXT WEDNESDAY PER 3-4 FOOT ELY SWELL AND SLOWLY INCREASING PERIOD BUT LOW PROB AS REVIEWED TODAY. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... TONIGHT...MVFR/IFR CEILINGS FOR A TIME EARLY THIS EVENING ACROSS THE CAPE AND ISLANDS AS A PATCH OF OCEAN STRATUS/FOG CROSSES THE AREA. OTHERWISE VFR DIMINISHING TO MVFR TONIGHT WITH LOCAL IFR NORTHWESTERN SECTIONS KBDL-KORH-KMHT-KEEN WITH SHOWERS AND SCATTERED THUNDERSTORMS. ALONG THE I95 CORRIDOR FROM BOS-PVD MAINLY VFR WITH SCATTERED MVFR CEILINGS AFT 06Z WITH SHOWERS APPROACHING. SUNDAY...MVFR CEILINGS AND VSBYS WITH SCATTERED IFR CONDITIONS MAINLY CAPE COD AND THE ISLANDS DUE TO SHOWERS AS A TROUGH CROSSES THE AREA. SOME IMPROVEMENT FAR WESTERN TERMINALS IN THE AFTERNOON. SUNDAY NIGHT...MVFR WITH LOCAL IFR CEILINGS IN LOW CLOUDS AND FOG PATCHES FROM THE WORCESTER HILLS EAST. MAINLY VFR WEST. OUTLOOK /MONDAY THROUGH WEDNESDAY/... ESSENTIALLY NE-SE SFC WINDS THIS PERIOD. MONDAY...MAINLY VFR. PATCHY MVFR CONDS IN SCATTERED SHOWERS AND ISO... MAINLY AFTN THUNDERSTORMS INTERIOR. PATCHY MVFR VSBYS IN PREDAWN FOG. TUESDAY AND WEDNESDAY...VFR. MVFR VSBYS POSSIBLE IN PATCHY EARLY MORNING FOG. && .MARINE... TONIGHT...WINDS AND SEAS EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA WITH LIGHT ONSHORE FLOW. LOCALLY HIGHER WINDS AND SEAS POSSIBLE IN ISOLATED THUNDERSTORMS WESTERN AREAS. CWF UPDATE AT 539PM WAS FOR FOG VCNTY CAPE COD. SUNDAY AND SUNDAY NIGHT...WINDS AND SEAS EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA WITH CONTINUED LIGHT ONSHORE FLOW. OUTLOOK /MONDAY THROUGH WEDNESDAY/... NO HEADLINE ATTM: EXPECT A GENERAL E-NE FLOW ACROSS THE WATERS THROUGH WEDNESDAY AS HIGH PRES BUILDS OUT OF NORTHERN NEW ENGLAND AND THE MARITIMES. EXPECT WINDS TO REMAIN AT 15 KT OR LESS WITH SEAS 4 FT OR LESS THROUGH THIS PERIOD. MAY SEE A INCREASING GROUND SWELL WITH THE PERSISTENT E-NE WINDS BY TUESDAY OR WEDNESDAY MAINLY AFFECTING THE OUTER WATERS. && .HYDROLOGY... MID LEVEL LAPSE RATES ARE MARGINALLY STEEP AROUND 5.5 TO 6.0 C/KM AND VERTICAL MOISTURE PROFILES ARE FAIRLY DEEP FOR A TIME LATE TONIGHT AROUND 06Z WITH SOUTHERLY WIND FLOW UP TO ABOUT 750 MB. PRECIPITABLE WATER VALUES RISE NEAR 1.3 TO 1.4 G/KG FOR A TIME. MENTIONED LOCALLY HEAVY RAINFALL. GENERALLY LOOKING AT 0.75 TO 1.50 OF RAINFALL WITH LOCALLY HIGHER AMOUNTS IN THUNDERSTORMS THROUGH SUNDAY MORNING ACROSS NORTHERN AND CENTRAL AREAS WITH LESSER AMOUNTS IN SOUTHEASTERN NEW ENGLAND. THE LATEST FLASH FLOOD GUIDANCE IS HIGH WITH THE HEADWATER GUIDANCE EXHIBITING A LOWER THRESHOLD GIVEN RAINFALL WHICH OCCURRED ABOUT 24 HOURS AGO. OVERALL THERE IS THE POSSIBILITY OF SOME URBAN AND POOR DRAINAGE FLOODING WITH CONVECTION. THE SREFS EXHIBITED ONLY A 20 PERCENT CHANCE OF 1.00 INCH OR GREATER QPF ACROSS THE FAVORED AREAS...SO WILL CONTINUE TO MONITOR BUT DID NOT FEEL CONFIDENT IN AN AREAL WATCH AT THIS TIME. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...DRAG/STRAUSS NEAR TERM...DRAG/STRAUSS 821P SHORT TERM...STRAUSS LONG TERM...DRAG AVIATION...DRAG/STRAUSS MARINE...DRAG/STRAUSS HYDROLOGY...STRAUSS
Hazardous weather outlook, Jun 13, 5:54 PM EDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 554 PM EDT SAT JUN 13 2009 CTZ004-MAZ005>007-012>024-RIZ001>008-142200- WINDHAM CT-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 554 PM EDT SAT JUN 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON...MAINLY ACROSS INLAND AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ002-003-MAZ002>004-008>011-026-NHZ011-012-015-142200- HARTFORD CT-TOLLAND CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- 554 PM EDT SAT JUN 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS TONIGHT ACROSS NORTH CENTRAL CONNECTICUT... CENTRAL AND WESTERN MASSACHUSETTS INTO SOUTHWEST NEW HAMPSHIRE. SOME SHOWERS AND STORMS MAY PRODUCE VERY HEAVY DOWNPOURS WHICH COULD CAUSE URBAN AND POOR DRAINAGE FLOODING. THERE IS A LOW PROBABILITY OF A STRONG THUNDERSTORM ACROSS THE CONNECTICUT VALLEY LATER THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR A POCKET OF VERY HEAVY RAIN AND FLOODING OVERNIGHT. ANZ230>237-250-254-255-142200- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 554 PM EDT SAT JUN 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. AREAS OF DENSE FOG NEAR AND JUST EAST OF CHATHAM AND NANTUCKET MAY BE A DANGER TO MARINE TRAVEL THIS EVENING. AN ISOLATED THUNDERSTORM IS POSSIBLE LATE TONIGHT ACROSS THE THE RHODE ISLAND COASTAL WATERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A LOW PROBABILITY OF AN ISOLATED THUNDERSTORM ON THE NEARSHORE WATERS MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jun 13, 7:47 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 747 PM EDT SAT JUN 13 2009 MAZ002-008-009-140015- WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- 747 PM EDT SAT JUN 13 2009 AT 734 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 30 MPH AND INTENSE RAINFALL 2 MILES NORTH OF MIDDLEFIELD...OR ABOUT 17 MILES WEST OF NORTHAMPTON...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS AFFECTED INCLUDE... CHESTERFIELD...CUMMINGTON... PLAINFIELD...HAWLEY...CHARLEMONT...BUCKLAND AND ASHFIELD FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE BRIEF STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. DRAG
Special weather statement, Jun 13, 8:13 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 813 PM EDT SAT JUN 13 2009 MAZ002>004-008-NHZ011-015-140115- CHESHIRE NH-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA- 813 PM EDT SAT JUN 13 2009 AT 809 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF VERY HEAVY RAIN SHOWERS AND ISOLATED THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 30 MPH AND SMALL HAIL AS WELL AS TORRENTIAL RAIN ALONG A LINE EXTENDING FROM MONTAGUE TO CUMMINGTON TO 21 MILES WEST OF WORTHINGTON...OR ALONG A LINE EXTENDING FROM 4 MILES SOUTHEAST OF GREENFIELD TO 16 MILES NORTHWEST OF NORTHAMPTON TO 20 MILES SOUTHWEST OF NORTH ADAMS...MOVING NORTH AT 10 MPH. * SOME LOCATIONS AFFECTED INCLUDE... DEERFIELD...WENDELL... ASHFIELD...PLAINFIELD...GREENFIELD...SHELBURNE...ERVING...ORANGE... HAWLEY...GILL...BUCKLAND...BERNARDSTON...COLRAIN...CHARLEMONT... WARWICK...NORTHFIELD...LEYDEN...WINCHESTER...TROY...SWANZEY... SHARON...ROXBURY...RINDGE...RICHMOND...PETERBOROUGH...NELSON... MARLBOROUGH...LYNDEBOROUGH...JAFFREY...HINSDALE...HARRISVILLE... HANCOCK...FITZWILLIAM...DUBLIN...BENNINGTON...ROYALSTON...ROWE... MONROE AND HEATH * THE FOCUS OF THE HEAVIEST RAIN IS FRANKLIN COUNTY OF NORTHWEST MASSACHUSETTS AS WELL AS THE MONADNOCK REGION IN SOUTHERN CHESHIRE COUNTY OF SOUTHWEST NEW HAMPSHIRE. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. DRAG
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:41 PM EDT | Areal Flood Advisory | BOX | Franklin, Hampden, Hampshire, Worcester | 85 min |
| Jun 13, 9:40 PM EDT | Areal Flood Warning | BOX | Middlesex, Worcester | 117 min |
| Jun 13, 11:48 PM EDT | Areal Flood Advisory | BOX | Essex, Franklin, Hampden, Hampshire, Middlesex, Worcester | 3 hr |
Nearby
Flash Flood Warnings in Massachusetts, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.